Clarification

Someone commented on an earlier post in which I mentioned sedating Gavin. She made a very important point. I feel I should clarify what I meant. Gavin was scheduled to have his meds increased on Friday as part of continued maintenance. When the medication is increased it has a sedative effect not un like Benadryl. After contacting his Doctor he instructed us to start the new dose this afternoon. That’s all that happened.

She was right to express concerns about sedation of a child at home. With all we had going on today it was simply poor wording on my part. I knew what I meant but I want to make sure that everyone else does as well. We DO NOT sedate Gavin or any of our children. As the reader pointed out sedation should be done under medical supervision.

Again, just to be clear. Gavin was scheduled to increase the dose of this particular medication later this week. With all that was happening his Doctor wanted us to begin the new dose today. Until he adjusts to the new dose he gets very sleepy. That particular side effect simply worked to our advantage today. I apologize for being so unclear about this earlier. I’m very glad this was brought to my attention as I don’t want anyone to think we condone that and we absolutely don’t advise anyone else to sedate their child either. It was a poor choice of words on my part.

Thank you for caring enough to bring this to my attention. I hope I have clarified what I meant. I’m very grateful for your comments about that particular post.

Posted via Blackberry by LT
Please note my twitter address has changed to: www.twitter.com/Lost_and_Tired.

Join The Conversation

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: